Why statins

Hiya, New to site and APS. Diagnosed Sept 2011. I am on zorcor statins but am confused as to why. Had 3 very minor strokes (didnt know i had them, showed up on scan), blocked carotoid artery and atherosclerosis. Cholestrol normal over 6 blood tests and never been high. Now suffering really bad leg pain. Go to gym 5 days a week and no amount of exercise make it better or worse, also itchy skin within 1 hour of taking statin. Any advice.

thanks Lynn

4 Replies

oldestnewest
  • I take Zocor (simvastatin) too. This is a fairly normal medication to give somebody if they have had a Stroke and atherosclerosis as it helps in cutting down the plaque build up which may be the reason for these conditions.

    If you are having a reaction to this particular statin then you must tell your medical advisors as there are many other statins that can do the same job. Please pop along and have a chat with them and also ask them to explain why they have put you on the drug too as this should have been done at the time. Good luck and keep us updated to your progress.

  • Oh and how rude of me - a very warm welcome to our site, I'm so glad you have found us. X

  • I was on Zocor for 10 years. Recently, (I might add after showing tmy docs some information Paddy was kind enough to refer me to) they decided to take me off of it to see if it could be the cause of severe cramping in the legs. I was weaned off Zocor, on nothing for a while and recently starting Crestor and Norvasc. My anticardiolipids are slowly raising over six months of several blood tests. My blood pressure is completely out of order. Something is going on but they don't think it has to do with the Zocor and have assured me that the new drugs can do the job to bring the bad choloesterol down and keeping that plaque moving. I'm still getting severe leg cramps, so I don't think it was Zocor, but I'm not a pharmacist. I'm exceedingly tired, my legs, feet, arms, face, tongue, hands are all falling asleep to give "Pins and needles". My thinking is not clear and pain is up in general. It is 13 degrees F here so that may have a lot to do with it. The wind chill factor brings it to 2F. Just the thought gives me a chill. Many people take Zorcor with no problems. Other people don't tolerate it as well. I'd just be aware like you would with any new drug.

    Good luck. I hope it does the job for you!

    Happy Healthy New Year!

    Canary

  • The latest study just found that STATINS help APS. Ask your Doc if THAT is the reason he is using them. You can google APS/STATINS and they have some articles on it. I think I remember something about PROTEINS.

    debi in Fl w APS

You may also like...